MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00534320
Medical Device Problem Codes Break (1069); Positioning Failure (1158)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/16/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A visual evaluation of the returned device found that the push catheter and the guide catheter were found to be kinked in several locations, also, the guide catheter was found broken at its distal section.A functional analysis could not be performed due to the findings/damages encountered during the evaluation of the returned product are indicating that likely there were issues during the stent deployment.Based on the product analysis, it is possible that the way in which the device was handled and manipulated may have contributed to the failure encountered that can cause the device to bend/coil leading to kinks and bends in catheters.With the catheters bound by kinks and bends, the device would become difficult retract the guide catheter; excessive force used can also cause the guide catheter got damaged which is consistent with the analysis of the returned product performed since the guide catheter was found to be broken which at the same time can cause difficulties during deployment of the stent in a clinical setting.Therefore, 'cause traced to component failure' is selected as the most probable root cause for the complaint.A dhr (device history record) review was performed and no deviation was found.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix biliary stent was used an endoscopic retrograde cholangiopancreatography (ercp) procedure performed in the common bile duct on (b)(6) 2018.According to the complainant, during the procedure, the stent was failed to deploy.The procedure was completed with another advanix biliary stent.There were no patient complications reported as a result of this event.This event has been deemed a reportable event based on the investigation results; guide catheter broke.

Brand Name
ADVANIX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8009566
Report Number3005099803-2018-61060
Device Sequence Number1394699
Product Code FGE
UDI-Device Identifier08714729787419
UDI-Public08714729787419
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K101314
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/07/2020
Device Model NumberM00534320
Device Catalogue Number49844
Device Lot Number0022345797
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/06/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/01/2018
Initial Report FDA Received Date10/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1